Buy Basic Pharmacologic Principles Assignment

Buy Basic Pharmacologic Principles Assignment
Order 5967092
Buy Basic Pharmacologic Principles Assignment
1. A 52-year-old woman is admitted to the ICU, who is s/p orthotopic liver transplant 2 weeks
ago, for septic shock requiring vasopressor support. Pertinent past medical history includes an
unprovoked pulmonary embolism 3 months ago for which she takes apixaban 5 mg twice daily
at home. Review of systems reveals normal renal function, active bowel sounds with two recent
bowel movements, and a Glasgow Coma Score of 15. In the presence of distributive shock
requiring vasopressor support, with regard to absorption, which scheduled medications would
you be most concerned about?
A. Subcutaneous enoxaparin
B. Sublingual tacrolimus
C. Intravenous hydrocortisone
D. Oral mycophenolate
2. A 49-year-old man is admitted to the ICU for hemodynamic instability and ventilator weaning
following surgery for a bowel perforation. His past medical history includes Crohn disease for
which he takes adalimumab 40 mg once weekly. He was hospitalized 2 weeks ago for medical
management of a bowel obstruction. He is started empirically on piperacillin/tazobactam and
vancomycin, and 5 µg/min of norepinephrine to maintain a mean arterial pressure of at least
65 mm Hg. Over next 24 hours, the patient decompensates and is now requiring 37 µg/min of
norepinephrine and 0.03 units/min of vasopressin to maintain a mean arterial pressure of
65 mm Hg, despite fluid resuscitation with 3 Lof lactated ringers. He is currently anuric, is not
responsive to fluids, and appears volume overloaded. Given his risk factors for multidrugresistant organisms, his antibiotic regimen is broadened to meropenem, amikacin, daptomycin,
and micafungin. When determining dose of amikacin for this patient, what considerations should
be made?
A. Decrease the dose because of diminished renal clearance
B. Increase the dosing frequency because of the increased volume of distribution
C. Increase the dose because of the increased volume of distribution
D. Decrease the dose because of decreased protein binding
3. Which pathophysiological change seen in critically ill patients most frequently makes
medication dosage adjustment necessary?
A. Decreased plasma protein binding
B. Decreased renal clearance
C. Diminished GI or subcutaneous perfusion
D. Inhibition of hepatic enzymes
4. Fentanyl, a drug with a high extraction ratio, will be most influenced by which critical illness–
related metabolic abnormality?
A. Decreased hepatic blood flow
B. Decreased intrinsic clearance
C. Decreased protein binding
D. Decreased functional hepatocytes
5. Phenytoin, a drug with a low extraction ratio, will be most influenced by which critical illness–
related metabolic abnormality?
A. Decreased hepatic blood flow
B. Decreased intrinsic clearance
C. Decreased protein binding
D. Decreased acetylation
Buy Basic Pharmacologic Principles Assignment
6. A 76-year-old woman is admitted to the ICU for atrial fibrillation with rapid ventricular rate
after an exploratory laparotomy. You elect to use Drug A for rate control. The oral formulation
of Drug A undergoes significant first-pass metabolism. With this knowledge, what dosage
adjustment should be made to the intravenous form of Drug A?
A. Increase the dose
B. Decrease the dose
C. Make no dosage adjustment
D. Increase the dosing interval
7. A patient is admitted to the cardiac ICU after suffering a cardiac arrest. She is nonresponsive
and therapeutic hypothermia is initiated. In addition to cooling, she receives a midazolam
infusion for sedation, intermittent hydromorphone boluses for pain, and an atracurium infusion
for shivering. What is your concern with this patient’s current medication regimen?
A. Therapeutic hypothermia may affect CYP450 activity decreasing the metabolism of midazolam
and therefore prolong its sedative affect
B. Therapeutic hypothermia may affect CYP450 activity decreasing the metabolism of atracurium
and therefore prolong its neuromuscular blocking affects
C. Therapeutic hypothermia may affect Hofmann elimination decreasing the metabolism of
hydromorphone and therefore prolong its sedative affect
D. Therapeutic hypothermia may affect Hofmann elimination decreasing the metabolism of
midazolam and therefore prolong its sedative affect
8. A 43-year-old woman is admitted to the ICU with community-acquired pneumonia. She is
mechanically intubated and requires vasopressor support. Pertinent past medical history
includes seizure disorder for which she takes phenytoin 100 mg by mouth three times daily. On
day 3 in the ICU, patient remains intubated, is off vasopressors, and enteral tube feeding is
started. Pertinent lab values on day 3 are as follows: ALT 154 U/L, AST 95 U/L, albumin
1.5 g/dL, SCr 2.3 mg/dL. On day 5 in the ICU patient suffers a seizure. What is the most likely
cause of her seizure?
A. Kidney dysfunction
B. Enteral tube feeds
C. Elevated liver enzymes
D. Hypoalbuminemia
Having a hard time figuring out how to do your assignment?
Ask our experts for help and get it done in no time!

Still stressed from student homework?
Get quality assistance from academic writers!
Open chat
1
You can contact our live agent via WhatsApp! Via + 1 9294730077

Feel free to ask questions, clarifications, or discounts available when placing an order.

Order your essay today and save 20% with the discount code HURRAY